Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 70, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 23, 2022, 2:17 PM MST for 10 counties in New Mexico. It took effect at Nov 23, 2022, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2022, 2:17 PM MST (21:17 UTC)
- In effect from
- Nov 23, 2022, 11:00 PM MST
- Expired
- Nov 24, 2022, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS75 KABQ 232117 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 217 PM MST Wed Nov 23 2022 NMZ228-230>232-234-241100- /O.NEW.KABQ.WI.Y.0070.221124T0600Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County- 217 PM MST Wed Nov 23 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Quay County, Eastern San Miguel County, Far Northeast Highlands, Harding County, and Union County. * WHEN...From 11 PM this evening to 5 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
644 WWUS75 KABQ 240406 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 906 PM MST Wed Nov 23 2022 NMZ235-236-241215- /O.EXA.KABQ.WI.Y.0070.221124T0600Z-221125T0000Z/ Curry County-Roosevelt County- 906 PM MST Wed Nov 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...Until 5 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on west-to-east oriented roadways. * ADDITIONAL DETAILS...A gusty cold front will shift the wind direction out of the north after midnight tonight. The strongest winds will occur from around sunrise until mid-afternoon on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-230>232-234-241215- /O.CON.KABQ.WI.Y.0070.221124T0600Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County- 906 PM MST Wed Nov 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County, Eastern San Miguel County, Far Northeast Highlands, Harding County, and Union County. * WHEN...Until 5 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Strong north winds have already developed with the passage of a backdoor cold front at Raton and Clayton. The cold front will push through Tucumcari during the late evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east-to-west oriented roads like I-40. Use extra caution. && $$ 44
294 WWUS75 KABQ 240938 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 AM MST Thu Nov 24 2022 NMZ228-230>232-234>236-241900- /O.CON.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County- 238 AM MST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County, Far Northeast Highlands, Harding County, and Union County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on west-to-east oriented roadways. * ADDITIONAL DETAILS...Snow is forecast to develop later today across portions of the area and when combined with strong winds will create areas of reduced visibility and potential hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east-to-west oriented roads like I-40. Use extra caution. && $$ 11
080 WWUS75 KABQ 241504 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 804 AM MST Thu Nov 24 2022 NMZ237-238-241900- /O.EXA.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ De Baca County-Chaves County Plains- 804 AM MST Thu Nov 24 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...De Baca County and Chaves County Plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-230>232-234>236-241900- /O.CON.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County- 804 AM MST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County, Far Northeast Highlands, Harding County, and Union County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on west-to-east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east-to-west oriented roads like I-40. Use extra caution. && $$
877 WWUS75 KABQ 241838 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1138 AM MST Thu Nov 24 2022 NMZ228-230>232-234>236-250000- /O.CON.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County- 1138 AM MST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County, Far Northeast Highlands, Harding County, and Union County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on west-to-east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east-to-west oriented roads like I-40. Use extra caution. && $$ NMZ237-238-250000- /O.CON.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ De Baca County-Chaves County Plains- 1138 AM MST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...De Baca County and Chaves County Plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
249 WWUS75 KABQ 242338 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 438 PM MST Thu Nov 24 2022 NMZ228-230>232-234>238-250045- /O.EXP.KABQ.WI.Y.0070.000000T0000Z-221125T0000Z/ Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 438 PM MST Thu Nov 24 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 23, 11:19 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 23, 11:19 AM MST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1119 AM MST Wed Nov 23 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 1055 AM MST Wed Nov 23 2022 With the morning model runs indicating the upper low retrograding with time, have opted to add some of south central and more over the east central/southeast to the existing winter storm watch. Will need to consider a winter weather advisory for the Raton Pass area later tonight as well a wind advisory for portions of the northeast. && .SYNOPSIS... Issued at 140 AM MST Wed Nov 23 2022 Temperatures today will be mild again with passing high clouds and breezy west to northwest winds. A potent cold front will race down the eastern plains tonight with north winds gusting to between 40 and 50 mph over northeast NM. Snow showers are expected to develop along the central mountain chain Thursday morning before spreading to more of eastern NM through late Thursday afternoon. Snow may then focus over east central and southeast NM Thursday night and Friday where several inches is possible, along with some blowing snow and hazardous travel conditions. Rain may mix with snow at times by Friday afternoon in the lower terrain. This storm system may exit the area by Friday night however there is potential for snow to continue until Saturday morning. A quick warming trend is likely from Sunday through early next week. && .SHORT TERM... (Today through Thursday) Issued at 140 AM MST Wed Nov 23 2022 Closed upper-level low on approach from ID early this morning. Winds will be on the increase today but are expected to remain below advisory criteria. Clines Corners may hit wind advisory criteria for an observation or two but the coverage of advisory level speeds was to isolated to warrant a wind highlight. Another area of high clouds just south of the low center will move into northern and central portions of the state this afternoon into the early evening. The associated surface cold front begins moving into the northwest third of the state late this afternoon with a backdoor surge moving into northeast NM tonight. The strong north winds associated with this push will most likely result in wind advisory speeds for much of Union County but will let the day shift have one more look given the relatively large run-to-run model changes regarding this system. The upper-level low is forecast to move over central NM late tonight, settling over east central NM Thanksgiving morning. Strong frontogenetic forcing attempts to get light to moderate rain with snow above 4,000 feet or so going over southeast NM (mainly south of I-40 and east of Hwy 54) during the afternoon hours on Thanksgiving Day. Each model run, however, continues to change the area of the heaviest precipitation banding for Thanksgiving Day so forecast confidence remains low to moderate with this system. && .LONG TERM... (Thursday night through Tuesday) Issued at 140 AM MST Wed Nov 23 2022 Bottom Line: Folks planning travel over eastern NM and west TX for the holiday need to be prepared to encounter winter weather, have an alternate route or plan, and remain alert to the latest forecast as things are going to change. The most recent guidance suite offered no boost to confidence for the incoming potential winter storm. The 00Z GFS, Canadian, and NAM solutions changed a fair amount by lowering QPF coverage for eastern NM and ejected the system more quickly into TX Friday. The ECMWF has been struggling to develop a storm system in the first place and is now the most bullish solution with a rather impressive snowstorm for east-central and southeast NM. The 06Z NAM is arriving at this very moment and is trending toward a prolonged winter storm for the same region as the ECMWF. The period from Thursday evening thru Friday evening has the greatest potential for impacted snow accumulations over eastern NM with periods of reduced visibility, blowing snow, and hazardous travel. Despite recent model guidance shortcomings the forecaster consensus has increased WSSI probabilities for at least minor to moderate impacts over eastern NM. Confidence is high enough to warrant a Winter Storm Watch in the area from near Tucumcari to Clovis and Portales given the holiday travel period. Expansion may occur farther west to include Ruidoso, Fort Sumner, and Roswell if recent trends continue. There is still a large spread in snow totals with low-end amounts near 0" and high-end amounts near 8" in some parts of southeast NM. Snow may continue into Friday night as well so additional accums may occur. Faster zonal flow does arrive Saturday afternoon to shunt whatever storm system lingers over the Permian Basin. Drier and warmer weather is anticipated for Sunday and Monday. && .AVIATION... (18Z TAFS) Issued at 1055 AM MST Wed Nov 23 2022 Strengthening nw flow aloft with sfc lee trough leading to localized gusts to around 35-40kt along the I-40 corridor from the KCQC area towards KTCC thru 24/02Z. Nly winds to strengthen over ne NM aft 03Z with gusts to around 40-45kt associated with a cold front and incoming upper low. MVFR to IFR cigs/vsbys developing over far ne NM aft 24/06Z with terrain obscurations in -sn and blsn. Detieorating conditions with MVFR and lower cigs/vsbys in preciptation to spread swd into east central NM thereafter. && .FIRE WEATHER... Issued at 140 AM MST Wed Nov 23 2022 West winds increase today, particularly for the central highlands in and near Clines Corners, Vaughn and Encino. Local near critical conditions are possible for several hours this afternoon before a cold front pushes through from the northwest just after sunset. Moderate to strong northwest and north winds move in later tonight as an upper low moves overhead. Highest chances for rain with snow above 4,000 feet is expected over southeast portions of the state Thanksgiving afternoon through Friday. Dry weather returns over the weekend with the next winter-like storm system on track for Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 47 19 44 19 / 0 0 0 0 Dulce........................... 47 14 45 14 / 0 5 0 0 Cuba............................ 47 17 39 18 / 0 5 0 0 Gallup.......................... 51 14 40 17 / 0 0 0 0 El Morro........................ 50 15 39 19 / 0 0 0 5 Grants.......................... 54 14 40 16 / 0 0 5 5 Quemado......................... 53 15 40 18 / 0 0 0 5 Magdalena....................... 55 23 39 23 / 0 0 5 10 Datil........................... 53 18 38 19 / 0 0 5 5 Reserve......................... 60 19 47 20 / 0 0 0 5 Glenwood........................ 61 26 51 27 / 0 0 0 0 Chama........................... 43 13 37 14 / 0 10 0 0 Los Alamos...................... 46 23 35 22 / 0 5 5 5 Pecos........................... 49 22 37 20 / 0 5 10 10 Cerro/Questa.................... 45 13 31 14 / 0 20 20 5 Red River....................... 43 11 29 10 / 0 20 20 10 Angel Fire...................... 42 7 30 10 / 0 10 20 10 Taos............................ 47 15 35 13 / 0 10 10 5 Mora............................ 51 18 33 17 / 0 5 20 10 Espanola........................ 52 20 43 20 / 0 5 5 5 Santa Fe........................ 47 22 38 21 / 0 5 10 10 Santa Fe Airport................ 49 21 40 20 / 0 5 10 10 Albuquerque Foothills........... 53 25 44 26 / 0 0 10 10 Albuquerque Heights............. 55 26 46 24 / 0 0 5 10 Albuquerque Valley.............. 57 22 48 23 / 0 0 5 10 Albuquerque West Mesa........... 56 25 47 24 / 0 0 5 5 Belen........................... 57 20 47 20 / 0 0 5 10 Bernalillo...................... 56 23 48 23 / 0 0 5 5 Bosque Farms.................... 57 18 48 19 / 0 0 5 10 Corrales........................ 56 24 48 24 / 0 0 5 5 Los Lunas....................... 57 19 47 21 / 0 0 5 10 Placitas........................ 51 24 42 24 / 0 0 10 10 Rio Rancho...................... 54 24 47 24 / 0 0 5 5 Socorro......................... 60 26 48 24 / 0 0 5 10 Sandia Park/Cedar Crest......... 47 23 36 23 / 0 0 10 10 Tijeras......................... 50 20 39 23 / 0 0 10 10 Edgewood........................ 50 18 38 19 / 0 0 10 10 Moriarty/Estancia............... 52 16 39 17 / 0 0 10 20 Clines Corners.................. 48 20 34 19 / 0 0 20 20 Mountainair..................... 51 20 38 21 / 0 0 10 20 Gran Quivira.................... 52 22 40 21 / 0 0 10 20 Carrizozo....................... 56 26 44 24 / 0 0 10 30 Ruidoso......................... 51 23 35 21 / 0 0 20 40 Capulin......................... 56 22 29 17 / 0 10 30 20 Raton........................... 58 24 34 18 / 0 10 30 10 Springer........................ 59 24 38 20 / 0 5 20 10 Las Vegas....................... 56 22 34 20 / 0 0 20 20 Clayton......................... 62 28 35 24 / 0 0 30 20 Roy............................. 60 27 37 24 / 0 0 20 20 Conchas......................... 62 30 44 28 / 0 0 20 30 Santa Rosa...................... 61 30 43 27 / 0 0 20 30 Tucumcari....................... 65 31 41 28 / 0 0 20 40 Clovis.......................... 62 32 42 27 / 0 0 20 50 Portales........................ 63 32 44 28 / 0 0 10 50 Fort Sumner..................... 64 32 45 29 / 0 0 20 50 Roswell......................... 65 34 49 32 / 0 0 5 50 Picacho......................... 63 30 42 27 / 0 0 10 40 Elk............................. 60 27 40 23 / 0 0 5 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday evening through Friday evening for NMZ224>226-234>240. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:19 AM MST | Winter Storm Watch | ABQ | Chaves, Curry, De Baca, Lincoln, Quay, Roosevelt and 3 more | 24 hr |
| Nov 23, 1:58 PM MST | Winter Weather Advisory | ABQ | Colfax, Union | 13 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.